Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 11, 2007, 10:51 PM EDT for Perry County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 10:51 PM EDT (02:51 UTC)
- Expired
- Apr 11, 2007, 11:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Perry County, OH
The radar
The Cincinnati radar (KILN), 139 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 7:16 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 120252
SVRRLX
OHC127-120315-
/O.NEW.KRLX.SV.W.0008.070412T0251Z-070412T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1051 PM EDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PERRY COUNTY IN SOUTHEAST OHIO
* UNTIL 1115 PM EDT
* AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES WEST OF SHAWNEE...OR ABOUT NEAR LOGAN...AND MOVING
NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHAWNEE BY 1100 PM EDT...
NEW LEXINGTON AND PERRY STATE FOREST BY 1105 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
THURSDAY MORNING FOR CENTRAL KENTUCKY.
LAT...LON 3990 8216 3983 8217 3981 8209 3973 8209
3972 8203 3955 8203 3957 8224 3960 8227
3960 8237 3974 8236 3975 8239 3982 8238
3984 8246 3993 8245 3993 8245
$$
251 follow-up statement
000
WWUS51 KRLX 120316
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1115 PM EDT WED APR 11 2007
OHC127-120325-
/O.EXP.KRLX.SV.W.0008.000000T0000Z-070412T0315Z/
PERRY OH-
1115 PM EDT WED APR 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR PERRY COUNTY EXPIRES AT 1115
PM EDT...
THE LINE OF STORMS THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS AND HAS MOVED OUT OF THE COUNTY...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3990 8216 3983 8217 3981 8209 3973 8209
3972 8203 3955 8203 3957 8224 3960 8227
3960 8237 3974 8236 3975 8239 3982 8238
3984 8246 3993 8245 3993 8245
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 8:02 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 11, 8:02 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 802 PM EDT WED APR 11 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH EARLY IN THE OVERNIGHT PERIOD. HIGH PRESSURE MOVES THROUGH FRIDAY...FOLLOWED BY A MAJOR LOW PRESSURE SYSTEM THAT TRACKS JUST SOUTH OF THE AREA THIS WEEKEND. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... UPDATED TO TIME END OF SHOWERS WITH FRONTAL PASSAGE...NEAR THE OHIO RIVER BY 2 AM...AND EXITING THE MOUNTAINS BY 5 AM. CONFINED CHANCE OF THUNDER UNTIL 2 AM TO SOUTHEAST OHIO WITH WEAKENING LINE OF STORMS ASSOCIATED WITH VORT MAX ROTATES NORTHEASTWARD THROUGH THAT AREA. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... PAINTED WRAP AROUND MOISTURE IN COOLING 850 MB AIR ON THURSDAY...A BIT MORE VIGOROUS THAN FIGURED PREVIOUSLY. SHOULD START OUT DRY...WITH CHANCE POPS INCREASING FROM W TO E...MAINLY ACROSS EASTERN OHIO AND THE NORTHERN HALF OF WEST VIRGINIA FOR LIGHT SHOWERS IN THE LOW LEVEL MOISTURE. LINGERING LIGHT RAIN AND SNOW SHOWERS EARLY THURSDAY NIGHT ACROSS NORTHERN WEST VIRGINIA. MUCH OF FRIDAY DRY. INCREASE POPS FROM SW FRIDAY NIGHT INTO SATURDAY AS WARM FRONTAL BOUNDARY STARTS LIFTING N. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MODELS INCLUDING SREF CONTINUE TO SUPPORT SOUTHERN TRACK OF WEEKEND SYSTEM. LOOKS LIKE INITIAL UPPER IMPULSE AND SURGE OF WARM ADVECTION MOVES THROUGH SATURDAY. WARM WEDGE AFFECT IN RESPONSE TO SE FLOW AHEAD OF SURFACE LOW PRESSURE WILL GET A WEAK LOW CENTER UP OHIO RIVER ALL THE WAY INTO THE NORTHERN WV PANHANDLE SAT BEFORE MAIN SURFACE LOW TAKES OVER WELL S OF FORECAST AREA. DEW POINTS WILL STILL HAVE AN OPPORTUNITY TO APPROACH 50 IN INSTABILITY AXIS POKING UP INTO E KY SHIFTING E INTO SW VA BEFORE GETTING PINCHED OFF. HAVE ELECTED TO LIMIT THUNDERSTORMS TO VA COUNTIES SAT. SATURDAY NIGHT AND SUNDAY...MAIN UPPER LOW ORGANIZES OVER THE MIDDLE ATLANTIC COASTAL AREA WITH GFS SHOWING QUITE THE SURFACE RESPONSE. AFTER A BRIEF LULL LATE SATURDAY INTO SATURDAY NIGHT...INCREASE POPS AGAIN SOMEWHAT TOWARD SUNDAY MORNING. THIS FIT RIGHT IN WITH HPC POPS WHICH ARE QUITE HIGH (DEF) IN EASTERN MOUNTAINS OF WV SUNDAY. WITH SYSTEM SLOWLY PULLING E BEYOND THAT...POPS GRADUALLY DECREASE MAKING FOR A SITUATION WHERE PLACING HPC POPS FOR A PERIOD BACK AT THE START OF SAID PERIOD MADE THE MOST SENSE. THEREFORE HAVE POPS DECREASING SUNDAY...THIS TREND CONTINUES INTO EARLY NEXT WEEK. COLDER AIR DOES WRAP AROUND DEEPENING SYSTEM SUNDAY AND SUNDAY NIGHT...MAKING SNOW A POSSIBILITY BEFORE THE PRECIPITATION ENDS. MOUNTAIN SNOW SHOWERS ARE QUITE LIKELY BY LATE SUNDAY AND CONTINUING THROUGH SUNDAY NIGHT INTO MONDAY. MOUNTAIN SHOWERS COULD EVEN LINGER INTO TUESDAY AS THE LARGE COASTAL SYSTEM ONLY SLOWLY PULLS AWAY. ROLLED WITH HPC THE REST OF THE WAY AS WELL WITH NEXT SYSTEM...ALSO TAKING A SOUTHERN TRACK...BUT MUCH WEAKER...APPROACHES DAY 7. TOOK HIGHS DOWN...ESPECIALLY ACROSS THE N...ON SATURDAY AS THE FORECAST PACKAGE CONTINUES TO BE ADJUSTED FOR THE SOUTHERN TRACK OF THE SYSTEM. WENT NEAR OR SLIGHTLY ABOVE THE MEX GUIDANCE. SIMILAR FOR SATURDAY NIGHT BUT TO A LESSER DEGREE WITH DOWNWARD ADJUSTMENT MAINLY ACROSS THE N. FOLLOWED HPC TEMPERATURES WITH MINOR ADJUSTMENTS...WHICH IS CLOSE TO THE NEW 12Z MEX. THIS SEEMED REASONABLE GIVEN HPC ROLLING WITH GFS06/ECMWF BLEND...BOTH BEING SIMILAR TO THE OPERATIONAL 12Z GFS. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... LATE THIS EVENING...MAIN BAND OF RAIN SHOWERS OVER EASTERN WEST VIRGINIA...WITH NARROW LINE OF SHOWERS AND A FEW THUNDERSTORMS APPROACHING THE OHIO RIVER OUT AHEAD OF THE COOL FRONT. OVER EASTERN SECTIONS UNTIL 08Z GENERALLY MVFR IN RAIN SHOWERS. ELSEWHERE...GENERALLY VFR CEILINGS...OUTSIDE OF PRE FRONTAL BAND OF SHOWERS MOVING ACROSS WESTERN PORTIONS. SHOWERS END FOR THE MOST PART BEHIND FRONT WITH VFR CEILINGS...BY 06Z AT HTS...07Z AT CRW...08Z AT BKW AND 09Z AT EKN...WITH VFR CEILINGS BEHIND THE FRONT. NO OTHER SIG WEATHER UNTIL THE NEXT SYSTEM EXPECTED ON SATURDAY /POSSIBLE IFR AND SHRA/. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26 NEAR TERM...RPY SHORT TERM...KTB LONG TERM...TRM AVIATION...RPY
Hazardous weather outlook, Apr 11, 3:32 AM EDT, 19 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 332 AM EDT WED APR 11 2007 KYZ101>103-105-OHZ075-083>087-VAZ003-004-WVZ005>007-013-014-024-025- 120745- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN- PUTNAM-MINGO-LOGAN- 332 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OHIO...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LATE THIS AFTERNOON INTO THIS EVENING...FAST MOVING SHOWERS OR THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-076-WVZ008>011-015>020-026>040-046-047-120745- PERRY-MORGAN-WASHINGTON-JACKSON WV-WOOD-PLEASANTS-TYLER-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 332 AM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 11, 10:28 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1028 PM EDT WED APR 11 2007 OHZ066-067-075-083-084-120315- VINTON OH-PERRY OH-ATHENS OH-MORGAN OH-JACKSON OH- 1028 PM EDT WED APR 11 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM IN WESTERN VINTON AND NORTHWESTERN JACKSON COUNTIES...EXTENDING NORTHWARD. THIS LINE OF THUNDERSTORMS WILL CAUSE WIND GUSTS OF 40 TO 50 MPH WITH SMALL HAIL AS IT MOVES ACROSS NORTHERN JACKSON...VINTON...ATHENS...PERRY...AND MORGAN COUNTIES. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HACKNEY... EAGLEPORT...EAGLE MILLS...CREOLA...BYER AND BURR OAK STATE PARK. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:32 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.